Alert archive / Louisiana / Lake Wind Advisories in 2013

Lake Wind Advisory 21, NWS Shreveport, LA

April 19, 201317 parishes in Louisiana; 9 counties in Texas

NWS Shreveport, LA issued this lake wind advisory at Apr 19, 2013, 10:01 AM CDT for 17 parishes in Louisiana; 9 counties in Texas. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 19, 2013, 10:01 AM CDT (15:01 UTC)
Expired
Apr 19, 2013, 2:58 PM CDT
In force
5 hr
Issued by
NWS Shreveport, LA
All 26 counties

Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, Gregg County, TX, Harrison County, TX, Marion County, TX, Nacogdoches County, TX, Panola County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX

The radar

The Shreveport radar (KSHV), 50 km from the middle of the area, began a volume at 14:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 3.0 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2013-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2013-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -464 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1377 m above ground
0-6 km bulk shear
99 kt
0-1 km storm-relative helicity
-464 m²/s²
0-3 km storm-relative helicity
-446 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

543 
WWUS74 KSHV 191501
NPWSHV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
1001 AM CDT FRI APR 19 2013

...LAKE WIND ADVISORY IN EFFECT FOR PORTIONS OF EAST TEXAS AND
NORTH LOUISIANA...

LAZ001>006-010>014-017>022-TXZ126-137-138-150>153-166-167-192100-
/O.NEW.KSHV.LW.Y.0021.130419T1501Z-130420T0000Z/
CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MARION-GREGG-HARRISON-RUSK-PANOLA-
NACOGDOCHES-SHELBY-SAN AUGUSTINE-SABINE TX-
INCLUDING THE CITIES OF...SHREVEPORT...BOSSIER CITY...MINDEN...
HOMER...RUSTON...FARMERVILLE...MANSFIELD...COUSHATTA...
BIENVILLE...JONESBORO...MONROE...MANY...NATCHITOCHES...
WINNFIELD...COLFAX...COLUMBIA...JENA...JEFFERSON...LONGVIEW...
MARSHALL...HENDERSON...CARTHAGE...NACOGDOCHES...CENTER...
SAN AUGUSTINE...HEMPHILL
1001 AM CDT FRI APR 19 2013

...LAKE WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* EVENT...NORTHWEST WINDS APPROACHING 20 MPH EXPECTED THROUGHOUT THE
  AFTERNOON AS HIGH PRESSURE CONTINUES TO BUILD ACROSS THE REGION. 

* TIMING...WINDS ARE CURRENTLY INCREASING TO LAKE WIND ADVISORY
  CRITERIA ACROSS SOME LOCATIONS ACROSS NORTH LOUISIANA AND EAST
  TEXAS. SUSTAINED WINDS AROUND 20 MPH TO BECOME MORE WIDESPREAD
  THROUGH THE AFTERNOON BEFORE DIMININISHING EARLY THIS EVENING. 

* IMPACT...WINDS WILL PRODUCE A ROUGH CHOP AND POTENTIALLY 
  HAZARDOUS BOATING CONDITIONS ON ALL FOUR STATE AREA LAKES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

05
1 follow-up statement
502 
WWUS74 KSHV 191958
NPWSHV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
258 PM CDT FRI APR 19 2013

...LAKE WIND ADVISORY HAS BEEN CANCELLED...

LAZ001>006-010>014-017>022-TXZ126-137-138-150>153-166-167-192100-
/O.CAN.KSHV.LW.Y.0021.000000T0000Z-130420T0000Z/
CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MARION-GREGG-HARRISON-RUSK-PANOLA-
NACOGDOCHES-SHELBY-SAN AUGUSTINE-SABINE TX-
INCLUDING THE CITIES OF...SHREVEPORT...BOSSIER CITY...MINDEN...
HOMER...RUSTON...FARMERVILLE...MANSFIELD...COUSHATTA...
BIENVILLE...JONESBORO...MONROE...MANY...NATCHITOCHES...
WINNFIELD...COLFAX...COLUMBIA...JENA...JEFFERSON...LONGVIEW...
MARSHALL...HENDERSON...CARTHAGE...NACOGDOCHES...CENTER...
SAN AUGUSTINE...HEMPHILL
258 PM CDT FRI APR 19 2013

...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS CANCELLED THE LAKE
WIND ADVISORY. 

$$

05

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this lake wind advisory went out at Apr 19, 4:56 AM CDT, 5 hours 5 minutes earlier.

Area forecast discussion, Apr 19, 4:56 AM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
456 AM CDT FRI APR 19 2013

.DISCUSSION...
A 1024MB HIGH IS OVER FAR NORTH TEXAS WITH NORTHWEST WINDS ACROSS
THE SOUTHERN PLAINS AND LOWER MISS VALLEY. WE HAVE LOADED IN THE
NAM WINDS FOR TODAY AND MAY OCCASIONALLY BE CLOSE TO LAKE WIND
CRITERIA...BUT THIS APPEARS TO BE FAIRLY LOCALIZED. THE COLD FRONT
IS ALL BUT ACROSS LA WITH STATIONS FAR DOWN RIVER STILL SW. THE
COLD FRONT EXTENDS ALONG THE GULF COAST AND TURNS UP TO NEAR
MOBILE AND HAS YET TO CROSS MUCH OF EASTERN AL. AS FAR AS OUR
AREA...LOTS OF CLOUDS AND A STUBBORN CAP KEPT THE SEVERE WEATHER
IN CHECK. ONE LSR IN UNION CO AND RAINFALL TOTALS GENERALLY FROM
A HALF INCH TO INCH AND SOME BETTER THAN AN INCH.

OUR CURRENT TEMPERATURES ARE IN UPPER 30S NORTH OF I-30 AND AT
LONGVIEW WITH LOTS OF LOWER 40S ELSEWHERE. THE WARMEST READINGS
ARE IN MONROE AND LUFKIN WHICH WERE BOTH AT 45 LAST HOUR. WE WILL
SOON BOTTOM OUT BETTER THAN 10 DEGREES BELOW AVERAGE AND AS THE
HIGH PRESSURE SYSTEM MOVES IN TODAY...WITH LIGHT WINDS AND EVEN
LOWER DEW POINTS...THIS TIME TOMORROW MAY BE CLOSE TO ANOTHER 10
DEGREES COLDER. EXPECT SOME LIGHT FROST (PROTECT TENDER VEGES) AND
PERHAPS SOME PATCHY FOG WILL BE POSSIBLE AS A LIGHT SOUTHERLY WIND
LIFTS IN BEHIND THE EXITING HIGH PRESSURE. A GOOD DAY OF DRYING
SHOULD LIMIT DENSE FOG. DESPITE THE ABUNDANT SUNSHINE TODAY...HIGHS
TODAY WILL BE CHILLY FOR MID APRIL WITH THE COLD AIR ADVECTION
CONTINUING...BUT A SHIFT IN THE WINDS WILL REBOUND SATURDAY
AFTERNOON/S READINGS BACK TO AROUND ROOM TEMPERATURE.

SKIES ARE CLEARING WITH STILL SOME LOW CLOUDS STILL DRAPED OVER
THE WARMER READINGS FROM LUFKIN TO MONROE. THE RETURN FLOW OFF THE
GULF WILL FEED INTO OUR NEXT SYSTEM EARLY IN THE NEW WORK WEEK
WITH SHOWERS AND THUNDERSTORMS BACK IN OVER THE AREA FOR TUESDAY
THEN CLEARING OVERNIGHT FOR THE MOST PART. HIGH PRESSURE WILL
AGAIN KEEP THE MERCURY BELOW AVERAGE THROUGH MID WEEK. MAV/MEX
NUMBERS ARE REASONABLE ACROSS THE BOARD AND HAVE BEEN BLENDED INTO
THE FORECAST. /24/

&&

.AVIATION...
VFR FLIGHT CATEGORIES...WITH MOSTLY CLEAR SKIES OR HIGH THIN
CIRRUS...WILL PREVAIL ACROSS THE FOUR STATE REGION THROUGH THE END
OF THE TERMINAL FORECAST PERIOD ENDING AT 20/12 UTC. A TIGHT
PRESSURE GRADIENT BETWEEN SURFACE HIGH PRESSURE OVER NORTH TEXAS AND
SURFACE LOW PRESSURE OVER THE GREAT LAKES REGION...WILL RESULT IN
NORTHWEST WINDS OF 10 TO 15 KNOTS WITH OCCASIONAL HIGHER GUSTS TO 20
TO 25 KNOTS FROM AROUND 19/14 UTC TO 19/23 UTC FOR SOME PARTS OF
EAST AND NORTHEAST TEXAS INTO SOUTH ARKANSAS AND NORTH LOUISIANA. AS
THE SURFACE HIGH SHIFTS EAST INTO EAST AND NORTHEAST TEXAS DURING
THE LATE AFTERNOON...THE PRESSURE GRADIENT RELAXES AND WINDS BECOME
LIGHT AND VARIABLE AFTER 20/00 UTC. /06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  61  38  72  45  73 /   0   0   0   0  10
MLU  61  36  69  44  73 /   0   0   0   0  10
DEQ  62  33  70  40  72 /   0   0   0   0  10
TXK  60  38  71  45  73 /   0   0   0   0  10
ELD  60  34  70  42  72 /   0   0   0   0  10
TYR  62  39  70  46  72 /   0   0   0   0  10
GGG  61  37  71  45  72 /   0   0   0   0  10
LFK  64  35  72  45  75 /   0   0   0   0  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

24/06
Hazardous weather outlook, Apr 19, 6:06 AM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
606 AM CDT FRI APR 19 2013

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-191730-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
606 AM CDT FRI APR 19 2013

THIS HAZARDOUS WEATHER OUTLOOK FOR SOUTHWEST AND SOUTH CENTRAL
ARKANSAS...FOR NORTHWEST AND NORTH CENTRAL LOUISIANA...FOR DEEP
EAST AND NORTHEAST TEXAS AND FOR SOUTHEAST OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORMS WILL RETURN TO THE REGION MONDAY LATE IN THE I-30
CORRIDOR. THIS ACTIVITY WILL SINK SOUTHWARD AND ARE EXPECTED AREA
WIDE FOR TUESDAY AS A COLD FRONT MOVES INTO THE FOUR STATE AREA.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

24

Nearby

Lake Wind Advisories in Louisiana, 2013Lake Wind Advisories in Texas, 2013Every lake wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.